Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3519
Title: TRANSITION TIME ANALYSIS IN SINGULARLY PERTURBED BOUNDARY-VALUE-PROBLEMS
Authors: DUMORTIER, Freddy 
SMITS, Bert
Issue Date: 1995
Publisher: AMER MATHEMATICAL SOC
Source: TRANSACTIONS OF THE AMERICAN MATHEMATICAL SOCIETY, 347(10). p. 4129-4145
Abstract: The payer deals with the boundary value problem epsilon x + xx-x(2) = 0, with x(0) = A, x(T) = B for A, B, T > 0 and epsilon > 0 close to zero. It is shown that for T sufficiently big, the problem has exactly three solutions, two of which reach negative values. Solutions reaching negative values occur for T greater than or equal to T(epsilon) > 0 and we show that asymptotically for epsilon --> 0, T(epsilon) similar to ln (epsilon), i.e. lim(epsilon-->0) -T(epsilon)/ln(epsilon) = 1. The main tools are transit time analysis in the Lienard plane and normal form techniques. As such the methods are rather qualitative and useful in other similar problems.
Notes: DUMORTIER, F, LIMBURGS UNIV CENTRUM,DEPT WNI,UNIV CAMPUS,B-3590 DIEPENBEEK,BELGIUM.
Keywords: GLOBAL BLOWING UP; TRANSITION TIME; ASYMPTOTIC ANALYSIS; CENTER MANIFOLD
Document URI: http://hdl.handle.net/1942/3519
ISI #: A1995TB66400015
Type: Journal Contribution
Appears in Collections:Research publications

Show full item record

WEB OF SCIENCETM
Citations

4
checked on May 14, 2022

Page view(s)

148
checked on May 16, 2022

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.